MAUDE Adverse Event Report: DEPUY SPINE INC VIPER2 STRAIGHT ROD-200MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

DEPUY SPINE INC VIPER2 STRAIGHT ROD-200MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 186789200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); No Code Available (3191)
Date of Event 10/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).(b)(4).A complaint investigation will be performed.The complaint product is not available for the investigation.A supplemental report is not anticipated unless the results of the complaint investigation identify a corrective action or additional relevant information.Should the product become available, a physical evaluation will be conducted and a supplemental report filed with the results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The primary surgery was performed on (b)(6) 2018 via posterior spine fusion to fix th11-l2 by using ha block (manufacturer was pentax, p/n and lot number were unknown), screws to th11, 12, l1 and l2, and set screws.After the primary surgery on unknown date, the surgeon recognized that the patient suffered the infection.The removal surgery was performed on (b)(6) 2018 to remove the rods, set screws, and the screws at th12 and l1, and the implanted the new screws (p/n and lot number were unknown) to th10 and l3, and then fix with new rods (p/n and lot number were unknown) at th10.11.L2.3 using new set screws (p/n and lot number were unknown).No further information was provided by the hospital.
 
Additional Manufacturer Narrative
(b)(4).

Brand Name
VIPER2 STRAIGHT ROD-200MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key8025800
Report Number1526439-2018-51032
Device Sequence Number16554082
Product Code NKB
UDI-Device Identifier10705034132969
UDI-Public(01)10705034132969
Combination Product (Y/N)N
PMA/510(K) Number
K071860
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number186789200
Device Catalogue Number186789200
Device Lot NumberTBHHR
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/22/2018
Supplement Date Received by Manufacturer11/27/2018
Initial Report FDA Received Date10/31/2018
Supplement Report FDA Received Date11/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR